MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF4318
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the hand instrument had no successful seals on tissue when it was activated during use on a stomach surgery.There was no re-grasp alert, but there was an activation tone.No bleeding and there was no need for blood transfusion required.The surgery time was not extended by 30 minutes or more.Another device was used to complete the surgery.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.Functional testing was performed with the returned device on porcine kidney tissue.Multiple seals on various size vessels were made and a full thermal effect was visually verified.The device was activated while pressing the button and with the rotation knob in various positions to detect any problematic activation issues.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The investigation found the device to function normally and within specifications.The instructions for use(ifu) states, keep the instrument jaws clean.Build up of eschar may reduce sealing and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE IMPACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8266600
Report Number1717344-2019-00119
Device Sequence Number2035902
Product Code GEI
UDI-Device Identifier10884521165311
UDI-Public10884521165311
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K123444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberLF4318
Device Catalogue NumberLF4318
Device Lot Number72480203X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1